Alert archive / Wisconsin / Special Weather Statements in 2018

Special Weather Statement, NWS Green Bay, WI

August 4, 2018Kewaunee County, Wisconsin

NWS Green Bay, WI issued this special weather statement at Aug 4, 2018, 10:34 PM CDT for Kewaunee County, Wisconsin. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 4, 2018, 10:34 PM CDT (03:34 UTC)
Expired
Aug 4, 2018, 11:15 PM CDT
In force
41 min
Issued by
NWS Green Bay, WI

County Kewaunee County, WI

The radar

The Green Bay radar (KGRB), 53 km from the middle of the area, began a volume at 03:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 00:00Z, 3.6 hours before the alert went out and 53 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 00:00Z on 2018-08-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 885 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 00:00Z on 2018-08-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 194 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
885 J/kg
Mixed-layer CIN
-37 J/kg
Mixed-layer LCL
1539 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
194 m²/s²
0-3 km storm-relative helicity
173 m²/s²
Significant tornado parameter
0.3
Supercell composite
7.4

Open this sounding in Storm Lab

The text

As transmitted.

789 
WWUS83 KGRB 050334
SPSGRB

Special Weather Statement
National Weather Service Green Bay WI
1034 PM CDT SAT AUG 4 2018
 
WIZ022-039-040-050415-
Kewaunee WI-Door WI-Brown WI-
1034 PM CDT SAT AUG 4 2018

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN BROWN...KEWAUNEE AND
SOUTH CENTRAL DOOR COUNTIES UNTIL 1115 PM CDT...

At 1032 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles north of Sturgeon Bay to near Luxemburg
to 6 miles southwest of Denmark. Movement was northeast at 60 mph.

Winds in excess of 40 mph will be possible with these storms.

Strong thunderstorms will be near...
  Jacksonport around 1040 PM CDT.
  Algoma around 1045 PM CDT.

Other locations impacted by these storms include Krok, Valmy, Curran,
Slovan, Gregorville, Rankin, Ellisville, Euren, Whitefish Bay and
Carlsville.

Gusty winds have pushed ahead of the main line of storms, therefore 
do not wait for rain or thunder before seeking shelter.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

Torrential rainfall is also occurring with these storms, and may 
lead to localized flooding. Do not drive your vehicle through 
flooded roadways.

&&

LAT...LON 4501 8710 4486 8715 4476 8727 4454 8741
      4441 8745 4433 8774 4433 8789 4428 8789
      4424 8805 4444 8772 4496 8737 4511 8695
TIME...MOT...LOC 0332Z 246DEG 53KT 4492 8736 4447 8767 4430 8794 

$$

Kurimski

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this special weather statement went out at Aug 4, 6:32 PM CDT, 4 hours 2 minutes earlier.

Area forecast discussion, Aug 4, 6:32 PM CDT, 4 hours 2 minutes before
Area Forecast Discussion
National Weather Service Green Bay WI
632 PM CDT Sat Aug 4 2018

Updated aviation portion for 00Z TAF issuance

.SYNOPSIS...
Issued at 233 PM CDT Sat Aug 4 2018

Warm and humid with periods of showers and thunderstorms through
Monday, then quieter weather for the rest of the upcoming work
week.

For the next couple days, the upper pattern across North America
will be dominated by a seasonably strong band of low-amplitude
westerlies near the U.S/Canadian border. Reamplification will
begin early next week, as a strong ridge develops north of a
closed upper anticyclone strengthening over the intermountain
West. A downstream trough position will exist from southern
Hudson Bay through the Great Lakes region toward the Gulf States,
though the medium range models suggest the bulk of the westerlies
over eastern North America will remain across Canada, with just
weak upper flow through the U.S. portion of the upper trough. Some
eastward progression of the western ridge is likely late in the
period.

Numerous impulses embedded within the westerlies across the area
now will combine with a rather warm and moist air mass to produce
periods of showers and thunderstorms the next couple days. Upper
support for precipitation will wane thereafter, with precipitation
events during latter part of the period more likely comprised of
scattered convection with light amounts. Still, rainfall the next
few days should result in AOA amounts for most of the area. A warm
humid air mass will reside across the area early in the period.
The upper flow tilting northwesterly downstream from the western
ridge will likely result in a little less humidity during the
latter part of the period. But since the large scale upper trough
is not expected to be very strong, it is unlikely a significantly
cooler air drier air mass will be driven into the area despite the
NW upper flow. So the trend will probably be just toward slightly
less humidity, with temperatures remaining a little above
seasonal normals.
&&

.SHORT TERM...Tonight and Sunday
Issued at 233 PM CDT Sat Aug 4 2018

The details of the forecast remain somewhat elusive. An area of
showers and some thunderstorms will move in from the west late
this afternoon into this evening (mainly across the northwest part
of the area) as a shortwave crosses the region. Development
farther southeast into the area is more in doubt. Will have likely
and some categorical PoPs across the northwest, but plan on
handling it in east-central Wisconsin with chance PoPs unless
radar trends allow/indicate otherwise.

The potential for another round of storms late tonight also
exists, though support for that is mixed. Edged PoPs back up a
little later tonight to account for it.

Models, especially the NAM indicate very unstable conditions and
significant deep-layer shear across the area Sunday (4-5K J/kg
CAPES and 40-60KT 0-6km shear). Despite a lack of capping on
forecast soundings, the NAM does not generate much convection.
(That's probably partly why such significant destabilization is
able to occur in the model). Handled the situation with chance
PoPs since the coverage of any convection that develops will be
limited, but the potential exists for any storms to be severe
given the instability and shear present.

.LONG TERM...Sunday Night Through Saturday
Issued at 233 PM CDT Sat Aug 4 2018

A broad and flat upper level trough will remain in place over the
Great Lakes on Monday. The trough will carry several shortwaves
across the area, producing a good chance for thunderstorms at
times. On Tuesday, ridging will begin to amplify over the Western
U.S. and bring cooler and drier Canadian air into the region.
While there will still be a chance for showers and an isolated
thunderstorm or two during the latter half of the week, this
activity currently does not look significant.
&&

.AVIATION...for 00Z TAF Issuance
Issued at 632 PM CDT Sat Aug 4 2018

The main aviation concern will be convection, the details of which
are still somewhat uncertain. An area of showers out to the west
continues to make headway through the area this evening. Another
round is possible late tonight, though that is more uncertain. Yet
another round is possible Sunday afternoon with high instability
across the region. However that is also uncertain as not all
models develop it. Expect primarily VFR conditions across the
area, though IFR/LIFR conditions are possible with the convection.
A period of MVFR or even IFR conditions is possible late tonight,
mainly across the north. LLWS will also develop this evening,
then ease from NW to SE late tonight into tomorrow morning.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
Beach Hazards Statement through Sunday evening for WIZ022.
&&

SYNOPSIS.......Skowronski
SHORT TERM.....Skowronski
LONG TERM......ML
AVIATION.......Kurimski
Hazardous weather outlook, Aug 4, 3:31 PM CDT, 7 hours 3 minutes before
Hazardous Weather Outlook
National Weather Service Green Bay WI
331 PM CDT Sat Aug 4 2018

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-051100-
Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln-
Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano-
Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago-
Calumet-Manitowoc-Southern Marinette County-
Southern Oconto County-
331 PM CDT Sat Aug 4 2018

This Hazardous Weather Outlook is for north-central and northeast
Wisconsin.

.DAY ONE...Tonight

There is a chance of thunderstorms tonight. An isolated severe
storm is possible, mainly this evening. Damaging winds and
localized heavy rainfall will be the main threats.

South winds will generate waves which will result in hazardous
swimming conditions on Lake Michigan, mainly along the beaches of
Door County.

.DAYS TWO THROUGH SEVEN...Sunday through Saturday

Thunderstorms are likely at times from Sunday through Monday
evening. Conditions may be favorable for severe storms at times
during this period, though the specifics of when and where a
severe threat will exist are unclear. Conditions will also be
favorable for heavy rainfall, which could lead to flooding. The
greatest potential for flooding will be over central and east-
central Wisconsin, and occur on Monday afternoon and evening.

Hazardous swimming conditions on Door County beaches of Lake
Michigan will continue through Sunday.

.SPOTTER INFORMATION STATEMENT...

Formal spotter activation will not be needed tonight. However,
spotters are requested to report any damaging wind gusts or
rainfall totals over an inch to the National Weather Service in
Green Bay.

LMZ521-522-541>543-051100-
The Bay of Green Bay south of a line from Cedar River MI to Rock
Island Passage-Lake Michigan from Washington Island to Sheboygan-
331 PM CDT Sat Aug 4 2018

This Hazardous Weather Outlook is for portions of northwest Lake
Michigan and the waters of Green Bay.

.DAY ONE...Tonight

There is a chance of thunderstorms on the Bay and Lake, mainly
tonight. Any storms that form will pose a hazard to mariners.

High waves will result in conditions hazardous to small craft on
northern Lake Michigan north of Sturgeon Bay through early
Sunday evening.

.DAYS TWO THROUGH SEVEN...Sunday through Saturday

Thunderstorms are possible at times from Sunday through Monday
evening Any storms that develop would pose a hazard to boaters on
the bay and lake.

Skowronski/ML

In the hours before

Special weather statement, Aug 4, 9:06 PM CDT, 1 hour 28 minutes before
Special Weather Statement
National Weather Service Green Bay WI
906 PM CDT SAT AUG 4 2018

WIZ031-037-038-045-048-074-050300-
Southern Oconto County WI-Waupaca WI-Shawano WI-Outagamie WI-
Winnebago WI-Waushara WI-
906 PM CDT SAT AUG 4 2018

...SPECIAL WEATHER STATEMENT...

At 906 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 7 miles southeast of Clintonville to near
Fremont to near Montello. Movement was northeast at 25 mph.

Winds in excess of 30 mph will be possible with these storms.

Strong thunderstorms will be near...
  Fremont around 910 PM CDT.
  New London around 930 PM CDT.
  Pulaski around 955 PM CDT.
  Berlin, Black Creek and Rush Lake around 1000 PM CDT.

Other locations impacted by these storms include Butte Des Morts,
Leeman, Larsen, Northport, Orihula, Sugar Bush, Rose Lawn, Wolf River
Bottoms Wildlife Area, Borth and Winneconne.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4398 8889 4398 8919 4424 8899 4457 8865
      4494 8788 4467 8816 4468 8825 4459 8825
      4391 8880 4390 8889
TIME...MOT...LOC 0206Z 237DEG 23KT 4455 8863 4428 8891 4376 8932

Kurimski
Special weather statement, Aug 4, 9:21 PM CDT, 1 hour 13 minutes before
Special Weather Statement
National Weather Service Green Bay WI
921 PM CDT SAT AUG 4 2018

WIZ037>039-045-048-074-050315-
Southern Oconto County WI-Waupaca WI-Outagamie WI-Winnebago WI-
Waushara WI-Brown WI-
921 PM CDT SAT AUG 4 2018

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN BROWN...NORTHERN
WINNEBAGO...SOUTHEASTERN WAUSHARA...SOUTHERN OCONTO...SOUTHEASTERN
WAUPACA AND OUTAGAMIE COUNTIES UNTIL 1015 PM CDT...

At 921 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Black Creek to near New London to near
Redgranite. Movement was northeast at 40 mph.

Winds in excess of 40 mph will be possible with these storms.

Strong thunderstorms will be near...
  Lake Poygan around 940 PM CDT.
  Black Creek around 945 PM CDT.
  Pulaski around 950 PM CDT.
  Menasha around 1010 PM CDT.
  Green Bay, Appleton, Little Chute and Kimberly around 1015 PM CDT.

Other locations impacted by these storms include Mackville, Larsen,
Orihula, Rose Lawn, Sobieski, Kunesh, South Chase, Pensaukee, Freedom
and Hobart.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 4433 8878 4453 8851 4459 8838 4459 8825
      4466 8824 4496 8758 4494 8759 4486 8777
      4471 8792 4467 8793 4425 8832 4424 8840
      4422 8840 4398 8901 4398 8910
TIME...MOT...LOC 0221Z 238DEG 33KT 4452 8850 4437 8870 4402 8902

Kurimski
Special weather statement, Aug 4, 9:47 PM CDT, 47 minutes before
Special Weather Statement
National Weather Service Green Bay WI
947 PM CDT SAT AUG 4 2018

WIZ039-050330-
Brown WI-
947 PM CDT SAT AUG 4 2018

...SIGNIFICANT WEATHER ADVISORY FOR BROWN COUNTY UNTIL 1030 PM CDT...

At 947 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 9 miles south of Pulaski to 7 miles south of
Black Creek. Movement was northeast at 50 mph.

Wind gusts up to 50 mph will be possible with these storms.

Strong thunderstorms will be near...
  Pulaski around 955 PM CDT.
  Green Bay and Bellevue Town around 1020 PM CDT.
  Bay Shore Park around 1030 PM CDT.

Other locations impacted by these storms include Little Rapids,
Humboldt, Kunesh, De Pere, Lambeau Field, Ledgeview, Hobart, Leo
Frigo Bridge, Howard and Poland.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 4429 8818 4438 8819 4459 8819 4459 8823
      4467 8824 4468 8799 4470 8798 4470 8792
      4463 8793 4468 8781 4472 8778 4472 8776
      4435 8778
TIME...MOT...LOC 0247Z 241DEG 43KT 4454 8829 4436 8848

Kurimski
Local storm report, Aug 4, 10:02 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
1002 PM CDT SAT AUG 4 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0955 PM     TSTM WND GST     GREEN BAY               44.51N 88.00W
08/04/2018  M51 MPH          BROWN              WI   ASOS

&&

HYKIN
Special weather statement, Aug 4, 10:08 PM CDT, 26 minutes before
Special Weather Statement
National Weather Service Green Bay WI
1008 PM CDT SAT AUG 4 2018

WIZ022-039-040-050400-
Kewaunee WI-Door WI-Brown WI-
1008 PM CDT SAT AUG 4 2018

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN BROWN...NORTHERN
KEWAUNEE AND DOOR COUNTIES UNTIL 1100 PM CDT...

At 1008 PM CDT, trained weather spotters reported strong
thunderstorms along a line extending from 7 miles southeast of Oconto
to near Bellevue Town. Movement was northeast at 50 mph.

Wind gusts up to 50 mph will be possible with these storms.

Strong thunderstorms will be near...
  Sturgeon Bay around 1035 PM CDT.
  Algoma around 1040 PM CDT.
  Egg Harbor around 1045 PM CDT.
  Jacksonport around 1050 PM CDT.

Other locations impacted by these storms include Valmy, Gregorville,
Rankin, Euren, Humboldt, Whitefish Bay, Carlsville, Ledgeview, Vignes
and Maplewood.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 4516 8697 4509 8697 4501 8710 4486 8715
      4460 8737 4439 8806 4463 8793 4464 8792
      4469 8780 4478 8772 4482 8781 4478 8785
      4484 8782 4486 8778 4483 8781 4479 8772
      4487 8765 4494 8745 4502 8740 4522 8691
TIME...MOT...LOC 0308Z 242DEG 41KT 4481 8777 4449 8794

Kurimski
Special weather statement, Aug 4, 10:34 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Green Bay WI
1034 PM CDT SAT AUG 4 2018

WIZ022-039-040-050415-
Kewaunee WI-Door WI-Brown WI-
1034 PM CDT SAT AUG 4 2018

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN BROWN...KEWAUNEE AND
SOUTH CENTRAL DOOR COUNTIES UNTIL 1115 PM CDT...

At 1032 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles north of Sturgeon Bay to near Luxemburg
to 6 miles southwest of Denmark. Movement was northeast at 60 mph.

Winds in excess of 40 mph will be possible with these storms.

Strong thunderstorms will be near...
  Jacksonport around 1040 PM CDT.
  Algoma around 1045 PM CDT.

Other locations impacted by these storms include Krok, Valmy, Curran,
Slovan, Gregorville, Rankin, Ellisville, Euren, Whitefish Bay and
Carlsville.

Gusty winds have pushed ahead of the main line of storms, therefore
do not wait for rain or thunder before seeking shelter.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms, and may
lead to localized flooding. Do not drive your vehicle through
flooded roadways.

&&

LAT...LON 4501 8710 4486 8715 4476 8727 4454 8741
      4441 8745 4433 8774 4433 8789 4428 8789
      4424 8805 4444 8772 4496 8737 4511 8695
TIME...MOT...LOC 0332Z 246DEG 53KT 4492 8736 4447 8767 4430 8794

Kurimski

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 4, 9:06 PM CDTSpecial Weather StatementGRBOutagamie, Winnebago54 min
Aug 4, 9:21 PM CDTSpecial Weather StatementGRBOutagamie54 min
Aug 4, 9:30 PM CDTSevere Thunderstorm WarningGRBOutagamie60 min
Aug 4, 9:47 PM CDTSpecial Weather StatementGRBBrown43 min
Aug 4, 10:00 PM CDTSpecial Marine WarningGRB60 min
Aug 4, 10:05 PM CDTSpecial Marine WarningGRB115 min
Aug 4, 10:08 PM CDTSpecial Weather StatementGRBBrown, Door, Kewaunee52 min
Aug 5, 10:01 AM CDTSpecial Weather StatementGRBMenominee, Shawano44 min
Aug 5, 11:16 AM CDTSpecial Weather StatementGRBMarinette, Oconto59 min
Aug 5, 3:29 PM CDTSpecial Weather StatementGRBForest46 min
Aug 5, 4:19 PM CDTSpecial Weather StatementGRBFlorence41 min
Aug 5, 4:33 PM CDTSpecial Weather StatementGRBOneida57 min
Aug 5, 5:18 PM CDTSpecial Weather StatementGRBLincoln, Oneida42 min
Aug 5, 5:57 PM CDTSevere Thunderstorm WarningGRBLanglade, Lincoln, Oneida33 min
Aug 5, 6:14 PM CDTSpecial Weather StatementGRBLanglade46 min

Nearby

Special Weather Statements in Wisconsin, 2018Every special weather statement in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.